Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 46, NWS Omaha, NE

April 14, 2012Cedar County, Pierce County, Wayne County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Apr 14, 2012, 9:49 PM CDT for Cedar County, Pierce County, Wayne County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2012, 9:49 PM CDT (02:49 UTC)
Expired
Apr 14, 2012, 10:15 PM CDT
In force
26 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Cedar County, NE, Pierce County, NE, Wayne County, NE

The radar

The Sioux Falls radar (KFSD), 133 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
483 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

947 
WUUS53 KOAX 150249
SVROAX
NEC027-139-179-150315-
/O.NEW.KOAX.SV.W.0046.120415T0249Z-120415T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
949 PM CDT SAT APR 14 2012

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CEDAR COUNTY IN NORTHEASTERN NEBRASKA...
  PIERCE COUNTY IN NORTHEASTERN NEBRASKA...
  WAYNE COUNTY IN NORTHEASTERN NEBRASKA...

* UNTIL 1015 PM CDT

* AT 944 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS 
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
  HAIL. THIS STORM WAS LOCATED NEAR HADAR...OR 7 MILES NORTHWEST OF 
  NORFOLK...AND MOVING NORTHEAST AT 60 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  PIERCE...HARTINGTON...RANDOLPH...COLERIDGE...HADAR...CARROLL...
  LAUREL...BELDEN...
  MCLEAN AND SHOLES. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 373 AND 398.
 HIGHWAY 81 BETWEEN MILE MARKERS 166 AND 186.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR 
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4263 9702 4259 9701 4243 9702 4209 9738
      4209 9767 4264 9736
TIME...MOT...LOC 0244Z 213DEG 53KT 4210 9753 
WIND...HAIL <50MPH 1.00IN

$$

MAYES
2 follow-up statements
064 
WWUS53 KOAX 150301
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1001 PM CDT SAT APR 14 2012

NEC027-139-179-150315-
/O.CON.KOAX.SV.W.0046.000000T0000Z-120415T0315Z/
WAYNE NE-PIERCE NE-CEDAR NE-
1001 PM CDT SAT APR 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM 
CDT FOR NORTHWESTERN WAYNE...EAST CENTRAL PIERCE AND CEDAR 
COUNTIES...

AT 958 PM CDT...NATIONAL WEATHER SERVICE METEROLOGISTS INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR 
RANDOLPH...OR 17 MILES NORTH OF NORFOLK...MOVING NORTHEAST AT 60 
MPH. 

LOCATIONS IMPACTED INCLUDE...
HARTINGTON...RANDOLPH...COLERIDGE...LAUREL...BELDEN AND SHOLES. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 373 AND 398.
 HIGHWAY 81 BETWEEN MILE MARKERS 166 AND 186.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4263 9702 4259 9701 4243 9702 4211 9738
      4217 9753 4264 9736
TIME...MOT...LOC 0258Z 213DEG 53KT 4228 9737 
WIND...HAIL 60MPH 1.00IN

$$

MAYES
462 
WWUS53 KOAX 150313
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1013 PM CDT SAT APR 14 2012

NEC027-179-139-150325-
/O.EXP.KOAX.SV.W.0046.000000T0000Z-120415T0315Z/
WAYNE NE-PIERCE NE-CEDAR NE-
1013 PM CDT SAT APR 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WAYNE...EAST 
CENTRAL PIERCE AND CEDAR COUNTIES WILL EXPIRE AT 1015 PM CDT...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS 
WEAKENED. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER 
SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...SEVERE THUNDERSTORM REDEVELOPMENT REMAINS POSSIBLE...
AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM.

LAT...LON 4263 9702 4259 9701 4243 9702 4211 9738
      4217 9753 4264 9736
TIME...MOT...LOC 0312Z 213DEG 53KT 4228 9737 

$$

MAYES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 9:36 PM CDT, 13 minutes earlier.

Area forecast discussion, Apr 14, 9:36 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
936 PM CDT SAT APR 14 2012

.DISCUSSION...
TORNADO WATCH CONTINUES FOR SOUTHEAST NEBRASKA UNTIL 2 AM. NO
MAJOR CHANGES REGARDING THAT...ALTHOUGH BEST CONVECTION POTENTIAL
REMAINS ACROSS SOUTH CENTRAL NEBRASKA THROUGH NORTHEAST KANSAS.
SOMEWHAT UNCERTAIN IF THE VERY OVERTURNED ATMOSPHERE HAS HAD
ENOUGH CHANCE TO RECOVER INTO SOUTHEAST NEBRASKA. NEVERTHELESS...
THE POTENTIAL EXISTS DUE TO THE PROXIMITY OF THE WARM FRONT AND
INCREASING LOW LEVEL SHEAR.

SECONDARY CONCERN FOR SUNDAY WILL BE INCREASING SOUTH TO SOUTHWEST
WINDS AHEAD OF THE SURFACE LOW...WITHIN THE OVERALL DRY SLOT THAT
SHOULD BE MOVING INTO THE AREA. WITH DEEPENING SURFACE LOW
PRESSURE...THE GRADIENT BECOMES QUITE STRONG AND WINDS SHOULD
INCREASE TO 30 TO 40 MPH...WITH GUSTS UP TO 45 TO 55 MPH WINDS
POSSIBLE. 18Z MAV GUIDANCE MAY EVEN SUGGEST BORDERLINE HIGH WIND
WARNING CONDITIONS. OPTED TO ISSUE AN ADVISORY AT THIS TIME...
ESPECIALLY CONSIDERING THAT WE HAVE HAD SOME DAMAGE IN SOUTHEAST
NEBRASKA...THUS THE HIGH WINDS MAY COMPOUND THE CLEANUP. COULD
ALSO SEE ADVISORY LEVEL WINDS IN NORTHEAST NEBRASKA ON THE BACK
SIDE OF THE SURFACE LOW PRESSURE SYSTEM.

ONE MORE DEVELOPING CONCERN SEEMS TO BE THE POTENTIAL FOR MINI
SUPERCELLS ALONG THE NE/SD BORDER SUNDAY AFTERNOON. THIS WILL BE
ADDRESSED IN THE NEXT FORECAST.

DEWALD

&&

.PREV DISCUSSION... /ISSUED 255 PM CDT SAT APR 14 2012/

DISCUSSION...

SIGNIFICANT CONVECTIVE EVENT WILL CONTINUE THROUGH THE EVENING
ACROSS THE AREA WITH DRY SLOT WORKING IN AFTER MIDNIGHT AND
EXTENDING THROUGH SUNDAY MORNING. COLD FRONT MOVES THROUGH MOST OF
THE AREA SUNDAY AFTERNOON WITH SOME LINGERING SHOWERS MAINLY
OVER THE NORTHERN HALF OF THE FORECAST AREA SUNDAY AFTERNOON INTO
SUNDAY EVENING. GUSTY NORTHWEST WINDS ALSO LIKELY ON SUNDAY WITH
POTENTIAL FOR A WIND ADVISORY BUT WILL PASS TO LATER SHIFTS TO
HANDLE ANY ISSUANCE. NEXT UPPER WAVE COMING ACROSS THE CENTRAL
PLAINS LATE MONDAY INTO MONDAY NIGHT MAY TRIGGER SOME SHOWERS BUT
SPOTTY ENOUGH TO LIMIT MENTION AT THIS TIME.

LOAD AND GO TODAY WITH THE EXTENDED PERIOD WITH LITTLE CHANGE
TO PREVIOUS TRENDS.

AVIATION...
18Z TAFS FOR KOMA...KLNK AND KOFK.

PERIODS OF STRONG CONVECTION EXPECTED THROUGH 06Z WITH
DRY SLOT WORKING IN BETWEEN 06Z AND 12Z. STRONG SOUTH TO
SOUTHWEST FLOW SURFACE AND ALOFT WILL CONTINUE THROUGH THE PERIOD.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 11 AM TO 7 PM CDT SUNDAY FOR NEZ015-018-
     032>034-042>045-050>053-065>068-078-088>093.

IA...WIND ADVISORY FROM 11 AM TO 7 PM CDT SUNDAY FOR IAZ043-055-056-
     069-079-080-090-091.

&&
Hazardous weather outlook, Apr 14, 9:45 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
945 PM CDT SAT APR 14 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-151645-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
944 PM CDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

STRONG THUNDERSTORMS ARE STILL POSSIBLE ACROSS THE OUTLOOK AREA
OVERNIGHT. A TORNADO WATCH REMAINS IN EFFECT FOR PORTIONS OF
SOUTHEAST NEBRASKA AS A WARM FRONT CONTINUES TO LIFT THROUGH THE
REGION. IF THUNDERSTORMS DEVELOP ALONG THE WARM FRONT...ALL MODES
OF SEVERE WEATHER WOULD BE POSSIBLE IN THIS AREA. ACROSS NORTHEAST
NEBRASKA...LARGE HAIL WOULD BE THE PRIMARY HAZARD.

AHEAD OF A VERY STRONG AREA OF LOW PRESSURE ON SUNDAY...SOUTH TO
SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS IN EXCESS
OF 50 MPH POSSIBLE. A WIND ADVISORY HAS BEEN ISSUED FOR MOST OF
EASTERN NEBRASKA AND WESTERN IOWA FOR LATE SUNDAY MORNING THROUGH
SUNDAY EVENING.

IN ADDITION...THUNDERSTORMS MAY DEVELOP ALONG THE WARM FRONT NEAR
THE NEBRASKA AND SOUTH DAKOTA BORDER REGION SUNDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

AS THE SURFACE LOW PRESSURE MOVES THROUGH THE REGION...STRONG
NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL BE POSSIBLE
IN NORTHEAST NEBRASKA SUNDAY EVENING.

A FEW THUNDERSTORMS MAY OCCUR ON MONDAY INTO TUESDAY NIGHT THEN
AGAIN FROM THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY STILL BE BE NEEDED IN SOUTHEAST NEBRASKA
THROUGH EARLY SUNDAY MORNING.

DEWALD

In the hours before

Local storm report, Apr 14, 6:59 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
659 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     5 NNW NEBRASKA CITY     40.74N 95.89W
04/14/2012                   OTOE               NE   EMERGENCY MNGR

            6 HOMES DAMAGED...2 OF WHICH MAY NOT BE LIVABLE. 50 TO
            100 TREES IN AN ORCHARD LAYED FLAT A LITTLE BIT SOUTH.
            TIME ESTIMATED.

&&

VDEWALD
Local storm report, Apr 14, 7:10 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
710 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HEAVY RAIN       OMAHA                   41.26N 96.01W
04/14/2012  M0.00 INCH       DOUGLAS            NE   ASOS

            EPPLEY AIRFIELD PRECIPITATION FROM 1152 AM TO 552 PM

0652 PM     HEAVY RAIN       OMAHA                   41.26N 96.01W
04/14/2012  M1.58 INCH       DOUGLAS            NE   ASOS

            PRECIPTATION AT EPPLEY AIRFIELD FROM 1152 AM TO 552 PM

&&

KLISH
Local storm report, Apr 14, 7:34 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
734 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 PM     HAIL             9 E PETERSBURG          41.85N 97.90W
04/14/2012  M3.00 INCH       BOONE              NE   STORM CHASER

1250 PM     HAIL             DUNBAR                  40.67N 96.03W
04/14/2012  E1.00 INCH       OTOE               NE   PUBLIC

            QUARTER SIZED HAIL. BROKE A WINDSHIELD WIPER.

1254 PM     HAIL             BATTLE CREEK            42.00N 97.60W
04/14/2012  E1.00 INCH       MADISON            NE   FIRE DEPT/RESCUE

            HAIL COVERS THE GROUND.

0103 PM     HAIL             BATTLE CREEK            42.00N 97.60W
04/14/2012  E1.00 INCH       MADISON            NE   TRAINED SPOTTER

0117 PM     HAIL             7 SW NORFOLK            41.96N 97.51W
04/14/2012  M1.75 INCH       MADISON            NE   LAW ENFORCEMENT

0125 PM     HAIL             2 ESE NORFOLK           42.02N 97.38W
04/14/2012  M1.50 INCH       MADISON            NE   EMERGENCY MNGR

0138 PM     FLASH FLOOD      3 SSW GREENWOOD         40.92N 96.46W
04/14/2012                   LANCASTER          NE   TRAINED SPOTTER

            WATER IS FILLING UP A LOW AREA ON INTERSTATE 80 WEST
            BOUND. ENTIRE RIGHT LANE IS UNDER WATER. TRAFFIC BACKED
            UP AS A RESULT.

0150 PM     HAIL             E RANDOLPH              40.87N 95.56W
04/14/2012  M1.00 INCH       FREMONT            IA   TRAINED SPOTTER

0157 PM     FLASH FLOOD      NORFOLK                 42.03N 97.42W
04/14/2012                   MADISON            NE   EMERGENCY MNGR

            HEAVY RAIN HAS CAUSED FLASH FLOODING ACROSS THE NORTHERN
            PORTIONS OF THE COUNTY.

0214 PM     HAIL             7 NW FAIRBURY           40.21N 97.27W
04/14/2012  E0.88 INCH       JEFFERSON          NE   TRAINED SPOTTER

            JUST STARTED.

0214 PM     HAIL             7 W FAIRBURY            40.14N 97.31W
04/14/2012  M1.00 INCH       JEFFERSON          NE   TRAINED SPOTTER

            LASTED ABOUT ONE MINUTE.

0230 PM     HEAVY RAIN       10 NW STANTON           42.05N 97.36W
04/14/2012  E3.50 INCH       STANTON            NE   EMERGENCY MNGR

            3.5 INCHES OF RAIN. SEVERAL COUNTY ROADS FLOODED.

0232 PM     HAIL             COBURG                  40.92N 95.27W
04/14/2012  E1.75 INCH       MONTGOMERY         IA   LAW ENFORCEMENT

0242 PM     HEAVY RAIN       RED OAK                 41.01N 95.22W
04/14/2012  M2.25 INCH       MONTGOMERY         IA   FIRE DEPT/RESCUE

            QUITE A BIT OF STREET FLOODING IN RED OAK FROM 40 MINUTES
            OF VERY HEAVY RAIN.

0243 PM     FLOOD            RED OAK                 41.01N 95.22W
04/14/2012                   MONTGOMERY         IA   LAW ENFORCEMENT

            SOME STREET FLOODING IN RED OAK.

0250 PM     HAIL             2 SW GRANT              41.12N 95.01W
04/14/2012  E1.00 INCH       MONTGOMERY         IA   PUBLIC

0310 PM     TSTM WND DMG     3 S DAYKIN              40.28N 97.30W
04/14/2012                   JEFFERSON          NE   EMERGENCY MNGR

            SEVERAL IRRIGATION PIVOTS OVERTURNED AND ONE FOOT TREES
            DOWNED.

0321 PM     TSTM WND DMG     DAYKIN                  40.32N 97.30W
04/14/2012                   JEFFERSON          NE   TRAINED SPOTTER

            24 INCH DIAMETER TREES BLOWN DOWN...SOME ONTO HOMES.

0330 PM     FLASH FLOOD      PENDER                  42.11N 96.71W
04/14/2012                   THURSTON           NE   EMERGENCY MNGR

            WATER OVER HIGHWAY 9 SOUTH OF PENDER.

0335 PM     HAIL             9 S BURCHARD            40.02N 96.35W
04/14/2012  M1.50 INCH       PAWNEE             NE   EMERGENCY MNGR

            ALONG HIGHWAY 99 ON THE NEBRASKA AND KANSAS STATE LINE.

0345 PM     HAIL             ELK CREEK               40.29N 96.13W
04/14/2012  M0.88 INCH       JOHNSON            NE   EMERGENCY MNGR

0347 PM     FLOOD            RED OAK                 41.01N 95.22W
04/14/2012                   MONTGOMERY         IA   LAW ENFORCEMENT

            EXTENSIVE STREET FLOODING ON THE EAST SIDE OF TOWN.

0409 PM     HAIL             JOHNSON                 40.41N 96.00W
04/14/2012  M0.75 INCH       NEMAHA             NE   TRAINED SPOTTER

0415 PM     HAIL             7 NE ELK CREEK          40.36N 96.03W
04/14/2012  E1.00 INCH       NEMAHA             NE   PUBLIC

0418 PM     FLASH FLOOD      WILBER                  40.48N 96.96W
04/14/2012                   SALINE             NE   TRAINED SPOTTER

            STREET FLOODING REPORTED.

0418 PM     FLASH FLOOD      FAIRBURY                40.14N 97.18W
04/14/2012                   JEFFERSON          NE   TRAINED SPOTTER

            REPORT OF STREET FLOODING WITH WATER UP TO CURBS.

0452 PM     TSTM WND DMG     STERLING                40.46N 96.38W
04/14/2012                   JOHNSON            NE   TRAINED SPOTTER

            4 INCH DIAMETER TREE LIMB BLOWN DOWN. 4 BY 8 FOOT SHEET
            OF ALUMINUM ROOFING TORN OFF SHED.

0500 PM     TSTM WND DMG     STERLING                40.46N 96.38W
04/14/2012                   JOHNSON            NE   TRAINED SPOTTER

            6 TO 10 INCH TREE LIMBS DOWN IN TOWN EVERYWHERE

0500 PM     TSTM WND DMG     STERLING                40.46N 96.38W
04/14/2012                   JOHNSON            NE   TRAINED SPOTTER

            2 FOOT DIAMETER TREES BLOWN OVER. ANNOUNCER BOOTH AT THE
            FOOTBALL FIELD DESTROYED.

0510 PM     TSTM WND DMG     2 SW TALMAGE            40.51N 96.05W
04/14/2012                   NEMAHA             NE   EMERGENCY MNGR

            IRRIGATION PIVOT DESTROYED. TREES TWISTED. MACHINE SHED
            DESTROYED. NEAR INTERSECTION OF 736 AND 629 ROAD.

0510 PM     TSTM WND DMG     1 N COOK                40.52N 96.16W
04/14/2012                   OTOE               NE   TRAINED SPOTTER

            SIGNIFICANT DAMAGE TO A HOME.

0513 PM     TORNADO          3 SE COOK               40.48N 96.12W
04/14/2012                   JOHNSON            NE   LAW ENFORCEMENT

0528 PM     TSTM WND GST     NEBRASKA CITY           40.68N 95.86W
04/14/2012  M61.00 MPH       OTOE               NE   AWOS

0530 PM     TSTM WND DMG     5 NNW NEBRASKA CITY     40.74N 95.89W
04/14/2012                   OTOE               NE   EMERGENCY MNGR

            6 HOMES DAMAGED...2 OF WHICH MAY NOT BE LIVABLE. 50 TO
            100 TREES IN AN ORCHARD LAYED FLAT A LITTLE BIT SOUTH.
            TIME ESTIMATED.

0538 PM     TSTM WND GST     1 S UNION               40.80N 95.92W
04/14/2012  E78.00 MPH       CASS               NE   LAW ENFORCEMENT

            ON HIGHWAY 75, 78 MPH WINDS BLOWING AROUND DEBRIS.

0540 PM     TSTM WND DMG     3 SW THURMAN            40.79N 95.79W
04/14/2012                   FREMONT            IA   EMERGENCY MNGR

            5 SEMI TRUCKS BLOWN OFF INTERSTATE 29 BETWEEN MILE MARKER
            16 AND 18.

0541 PM     HEAVY RAIN       LINCOLN                 40.82N 96.69W
04/14/2012  M2.36 INCH       LANCASTER          NE   EMERGENCY MNGR

            ACROSS THE CITY OF LINCOLN RAINFALL REPORTS RANGED FROM
            1.58 TO 2.36 INCHES FOR THE EVENT.

0541 PM     HEAVY RAIN       7 WNW PLATTSMOUTH       41.05N 96.02W
04/14/2012  M2.42 INCH       CASS               NE   TRAINED SPOTTER

0558 PM     TSTM WND DMG     EMERSON                 41.02N 95.40W
04/14/2012                   MILLS              IA   TRAINED SPOTTER

            2 FOOT DIAMETER TREES BLOWN DOWN.

0600 PM     HEAVY RAIN       LINCOLN                 40.82N 96.69W
04/14/2012  M2.80 INCH       LANCASTER          NE   CO-OP OBSERVER

            SINCE RAIN BEGAN TODAY.

0611 PM     TSTM WND DMG     5 S PLATTSMOUTH         40.94N 95.89W
04/14/2012                   CASS               NE   TRAINED SPOTTER

            LARGE TREES DOWN IN THE BEAVER LAKE AREA

0613 PM     FUNNEL CLOUD     SHENANDOAH              40.76N 95.37W
04/14/2012                   PAGE               IA   TRAINED SPOTTER

0624 PM     HEAVY RAIN       2 W OFFUTT AFB          41.11N 95.96W
04/14/2012  M3.25 INCH       SARPY              NE   AMATEUR RADIO

            SINCE 7 AM.

0625 PM     TSTM WND DMG     4 SW CLARINDA           40.70N 95.09W
04/14/2012                   PAGE               IA   TRAINED SPOTTER

            WINDS ESTIMATED AT 60 MPH. SEVERAL TREE LIMBS BROKEN,
            AVERAGE SIZE WAS 1/2 INCH. SOME QUARTER SIZE HAIL.

0641 PM     FLASH FLOOD      6 E FIRTH               40.53N 96.49W
04/14/2012                   LANCASTER          NE   TRAINED SPOTTER

            WATER OVER A BRIDGE ON HIGHWAY 43.

0652 PM     HEAVY RAIN       OMAHA                   41.26N 96.01W
04/14/2012  M1.58 INCH       DOUGLAS            NE   ASOS

            EPPLEY AIRFIELD PRECIPITATION FROM 1152 AM TO 552 PM

0652 PM     HEAVY RAIN       OMAHA                   41.26N 96.01W
04/14/2012  M1.58 INCH       DOUGLAS            NE   ASOS

            PRECIPTATION AT EPPLEY AIRFIELD FROM 1152 AM TO 552 PM

0654 PM     HEAVY RAIN       FIRTH                   40.53N 96.60W
04/14/2012  M3.75 INCH       LANCASTER          NE   AMATEUR RADIO

            FROM 82ND AND FIRTH ROAD.

&&

VDEWALD
Local storm report, Apr 14, 7:51 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
751 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      LINCOLN                 40.82N 96.69W
04/14/2012                   LANCASTER          NE   BROADCAST MEDIA

            SEVERAL INCHES OF WATER REPORTED OVER EASTBOROUGH LANE
            AND VINE STREETS IN LINCOLN.

&&

PEARSON
Special weather statement, Apr 14, 9:25 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
925 PM CDT SAT APR 14 2012

NEZ042-150300-
PLATTE NE-
925 PM CDT SAT APR 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR PLATTE COUNTY UNTIL 1000 PM
CDT...

AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR GENOA...OR 21 MILES WEST OF
COLUMBUS...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRESTON...HUMPHREY...TARNOV AND CORNLEA.

THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 126 AND 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN OMAHA.

&&

LAT...LON 4174 9761 4174 9725 4165 9726 4145 9770
      4150 9771 4153 9770 4153 9778 4159 9783
      4161 9783
TIME...MOT...LOC 0220Z 234DEG 42KT 4154 9775

BOUSTEAD
Local storm report, Apr 14, 9:27 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
927 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND GST     4 NW RED OAK            41.05N 95.28W
04/14/2012  M78 MPH          MONTGOMERY         IA   EMERGENCY MNGR

            GUST MEASURED BY WEATHER STATION AT 4 FT HEIGHT. DAMAGE
            TO TREES AND POWER POLES AND SOME STRUCTURAL DAMAGE.

&&

BMAYES

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 7:02 PM CDTAreal Flood AdvisoryOAXDouglas, Sarpy58 min
Apr 14, 9:17 PM CDTWind AdvisoryOAXAntelope, Boone, Burt, Butler, Cass, Cedar and 24 more31 hr
Apr 14, 9:25 PM CDTSpecial Weather StatementOAXPlatte35 min
Apr 14, 10:51 PM CDTSpecial Weather StatementOAXCedar, Pierce24 min
Apr 14, 11:01 PM CDTSevere Thunderstorm WarningOAXSaline, Seward29 min
Apr 14, 11:26 PM CDTSevere Thunderstorm WarningOAXLancaster, Seward34 min
Apr 14, 11:31 PM CDTTornado WarningOAXLancaster, Seward29 min
Apr 14, 11:52 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Sarpy, Saunders38 min
Apr 15, 12:09 AM CDTSpecial Weather StatementOAXNemaha, Richardson36 min
Apr 15, 12:12 AM CDTSpecial Weather StatementOAXDouglas33 min
Apr 15, 12:28 AM CDTSevere Thunderstorm WarningOAXCass, Douglas, Sarpy21 min
Apr 15, 12:41 AM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy34 min
Apr 15, 2:05 AM CDTSpecial Weather StatementOAXJohnson, Nemaha, Otoe, Pawnee, Richardson85 min
Apr 15, 10:23 AM CDTRiver Flood WarningOAXNemaha11 hr
Apr 15, 10:23 AM CDTRiver Flood WarningOAXRichardson21 hr
Apr 15, 1:53 PM CDTSpecial Weather StatementOAXKnox67 min
Apr 15, 2:06 PM CDTSevere Thunderstorm WarningOAXAntelope, Knox54 min
Apr 15, 2:11 PM CDTTornado WarningOAXKnox49 min
Apr 15, 2:30 PM CDTTornado WarningOAXKnox39 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.